Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 57, NWS Las Vegas, NV

July 22, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2013, 12:55 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2013, 12:55 AM MST (07:55 UTC)
Expired
Jul 22, 2013, 3:00 AM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WGUS55 KVEF 220755
FFWVEF
AZC015-221000-
/O.NEW.KVEF.FF.W.0057.130722T0755Z-130722T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 AM MST MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 300 AM MST.

* AT 1246 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL MOHAVE COUNTY...OR
  13 MILES SOUTHEAST OF KINGMAN...MOVING SOUTHWEST AT 5 MPH. THE   
  HEAVY RAINFALL WAS FALLING OVER THE EASTERN PART OF THE DEAN PEAK
  BURN SCAR.

* LOCATIONS IMPACTED INCLUDE...EASTERN DRAINAGE BASINS OF THE DEAN   
  PEAK BURN SCAR.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE 
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING 
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS 
IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3515 11386 3515 11372 3511 11368 3502 11371
      3510 11386

$$

BP
2 follow-up statements
324 
WGUS75 KVEF 220853
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
153 AM MST MON JUL 22 2013

AZC015-221000-
/O.CON.KVEF.FF.W.0057.000000T0000Z-130722T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
153 AM MST MON JUL 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MST FOR THE 
DEAN PEAK BURN SCAR IN CENTRAL MOHAVE COUNTY...

AT 143 AM MST..HEAVY RAINFALL FROM THUNDERSTORMS HAVE ENDED OVER THE 
EASTERN HALF OF OF THE DEAN PEAK BURN SCAR. DUE TO THE LACK OF 
VEGETATION...MCGARRYS AND KABBA WASHES WILL RESPOND QUICKLY TO ANY 
AMOUNT OF RAIN.  

LOCATIONS IMPACTED INCLUDE...EASTERN PART OF THE DEAN PEAK BURN 
SCAR...BLAKE RANCH ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE 
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING 
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS 
IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3515 11386 3515 11372 3511 11368 3502 11371
      3510 11386

$$

BP
926 
WGUS75 KVEF 220954
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 AM MST MON JUL 22 2013

AZC015-221003-
/O.EXP.KVEF.FF.W.0057.000000T0000Z-130722T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
254 AM MST MON JUL 22 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM MST FOR CENTRAL
MOHAVE COUNTY...

THE THREAT OF FLASH FLOODING AND DEBRIS FLOWS FROM THE DEAN PEAK 
BURN SCAR HAVE DIMINISHED. THE FLASH FLOOD WARNING WILL EXPIRE AT 3 
AM MST.

LAT...LON 3515 11386 3515 11372 3511 11368 3502 11371
      3510 11386

$$

BP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:16 PM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 21, 8:16 PM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
816 PM PDT SUN JUL 21 2013

.SYNOPSIS...THUNDERSTORM ACTIVITY WILL EXPAND ACROSS THE MOJAVE
DESERT THROUGH THE EVENING HOURS. A MOIST SOUTHEASTERLY FLOW WITH
CONTINUE TO ENHANCE MONSOONAL MOISTURE ON MONDAY...PROVIDING
ADDITIONAL FUEL FOR THUNDERSTORMS AND THE THREAT OF FLASH FLOODING.
MORE ORGANIZED STORM CELLS COULD PRODUCE ISOLATED SEVERE WINDS
IN SOME AREAS.
&&

.UPDATE...ISOLATED THUNDERSTORMS ARE CONTINUING MAINLY OVER NORTHERN
MOHAVE AND NORTHERN INYO COUNTY AS OF 8 PM PDT. ALTHOUGH THERE WILL
STILL BE A SLIGHT CHANCE TO CHANCE OF LIGHT SHOWERS/THUNDERSTORMS
ACROSS MUCH OF THE AREA TONIGHT...HAVE UPDATED THE GRIDS/FORECAST TO
SHOW A DOWNWARD TREND IN THE POPS FOR TONIGHT AS INCREASED
STABILITY/CLOUD COVER HAS KEPT A MUCH QUIETER DAY OVER THE CWA THAN
THE PREVIOUS COUPLE. UPDATES OUT SHORTLY.
&&

.AVIATION...FOR MCCARRAN...LIGHT SOUTH SOUTHEAST WINDS TO TURN
SOUTH SOUTHWEST OVER THE NEXT HOUR OR TWO. WIND SPEEDS IN GENERAL
WILL BE 10KTS OR LESS THROUGH THE NIGHT. HAVE REMOVED TEMPO
THUNDERSTORM GROUP FROM TAF FOR THIS EVENING BUT LEAVE VCTS
BEGINNING AT 05Z FOR NOW PENDING THE EVOLUTION OF STORMS TO THE
NORTH. SCT-BKN CLOUDS AOA 10K FEET. ANOTHER ROUND OF STORMS ARE
EXPECTED MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
PORTIONS OF THE AREA THIS EVENING WITH ANOTHER ROUND ON MONDAY.
WINDS FOR THE MOST PART WILL BE SOUTHERLY AT AROUND 10 KTS...BUT
STRONGER AND ERRATIC NEAR THUNDERSTORMS.
&&

.PREV DISCUSSION...
155 PM PDT SUN JUL 21 2013

.SHORT TERM...A CIRCULATION OVER SOUTH CENTRAL CALIFORNIA IS EVIDENT
ON RADAR IMAGE AS AIDING IN SHOWER AND THUNDERSTORM ACTIVITY ACROSS
SOUTHEAST SAN BERNARDINO COUNTY AND THE SOUTHERN HALF OF MOHAVE
COUNTY. THIS CIRCULATION AND CONVECTION WILL CONTINUE TO MOVE TO THE
NORTH...NORTHWEST DURING THE AFTERNOON AND EVENING HOURS...AND
ACROSS SAN BERNARDINO COUNTY. THUNDERSTORMS HAVE ALSO FIRED
ONCE AGAIN OVER THE NORTHERN PORTIONS OF LINCOLN COUNTY AND
SOUTHWEST UTAH AND ARE SLOWLY BUILDING TO THE SOUTH. A SUBSTANTIAL
CLOUD SHIELD HAS LIMITED TEMPERATURES AND CONVECTION ACROSS MUCH OF
CLARK COUNTY SO FAR TODAY...WITH ONLY A FEW LIGHT SHOWERS.
HOWEVER...I EXPECT SOME BRIEF BREAKS OF SUNSHINE THIS AFTERNOON AND
WITH SUFFICIENT MOISTURE...INSTABILITY AND DYNAMICS...EXPECT
THUNDERSTORM  ACTIVITY TO INCREASE ACROSS SOUTHERN NEVADA LATER THIS
AFTERNOON AND EVENING. A VERY MOIST SOUTHEASTERLY FLOW WILL BE IN
PLACE ON MONDAY AND WITH AN UPPER LEVEL IMPULSE MOVING NORTH INTO
CENTRAL CALIFORNIA...EXPECT ANOTHER ACTIVE DAY ACROSS THE FORECAST
AREA. FLASH FLOODING WILL CONTINUE TO BE THE PRIMARY CONCERN WITH
ISOLATED SEVERE WINDS ALSO POSSIBLE. TEMPERATURES IN MOST LOCATIONS
WILL BE SEVERAL DEGREES BELOW NORMAL THIS AFTERNOON AND MONDAY.
&&

.LONG TERM...TUESDAY THROUGH SUNDAY...THE LATEST OPERATIONAL MODELS
CONTINUE TO SHIFT THE UPPER LEVEL FLOW TO A SOUTHWESTERLY DIRECTION
BY TUESDAY.  THIS WILL RESULT IN A SLIGHT DRYING TREND THROUGH
FRIDAY. IN SPITE OF THE DRYING TREND THERE WILL STILL BE SUFFICIENT
MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS...
WITH THE BEST CHANCES FOR THUNDERSTORMS FOR AREAS TO THE NORTH AND
EAST OF LAS VEGAS.  THUNDERSTORM COVERAGE WILL DECREASE EACH DAY
TUESDAY THROUGH FRIDAY...WITH THE GREATEST DECREASE IN THE MOJAVE
DESERT. MODELS CONTINUE TO SHOW THAT THE UPPER LEVEL FLOW WILL
SWITCH TO A MORE SOUTHERLY DIRECTION BY SATURDAY.  THIS WILL ALLOW
FOR MORE MOISTURE TO ADVECT INTO THE REGION...AND WILL RESULT
INCREASED THUNDERSTORM CHANCES FOR THE UPCOMING WEEKEND. I DID MAKE
SLIGHT CHANGES TO THE POP AND SKY GRIDS TO REFLECT THE MOST RECENT
MODELS. BELOW NORMAL TEMPERATURES ARE EXPECTED TO FOR TUESDAY WITH A
WARMING TREND EXPECTED THROUGH THE END OF THE WEEK. THERE IS STILL A
LARGE SPREAD IN THE TEMPERATURE GUIDANCE...PRIMARILY FOR THURSDAY
ONWARD.  THE CURRENT TEMPERATURE GRIDS REPRESENT A MIDDLE OF THE
ROAD SOLUTION.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NVZ018-019-021.
     FLASH FLOOD WATCH FROM TODAY THROUGH MONDAY EVENING FOR
     NVZ015>017-020-022.
AZ...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CAZ527.
     FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ522>526.
&&

UPDATE...JENSEN/SALMEN
PREV DISCUSSION...CZYZYK/METZGER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 21, 3:57 AM MST, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PDT SUN JUL 21 2013

AZZ001>003-036-CAZ527-NVZ018-019-021-221000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS-
357 AM PDT SUN JUL 21 2013 /357 AM MST SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT. SCATTERED TO NUMEROUS
THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN. BURN SCARS FROM THE
CARPENTER ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST SUSCEPTIBLE
TO FLASH FLOODING. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY
CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY
MAKE THOSE ROADS IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING.
THUNDERSTORM COVERAGE AND THE POTENTIAL OF HEAVY RAIN WILL DECREASE
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ524>526-NVZ015>017-020-022-221000-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
357 AM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH
MONDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA AND CONTINUE THROUGH THE NIGHT. HEAVY RAIN WILL
ACCOMPANY STORMS. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY
CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY
MAKE THOSE ROADS IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON MONDAY.
THE POTENTIAL OF FLASH FLOODING EXISTS DUE TO HEAVY RAIN FROM
THUNDERSTORMS. THUNDERSTORM COVERAGE AND THE POTENTIAL OF HEAVY RAIN
WILL DECREASE WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>523-NVZ014-221000-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
357 AM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INCREASE TODAY. ISOLATED TO SCATTERED
THUNDERSTORMS WILL OCCUR. LOCALLY HEAVY RAIN IS POSSIBLE. REMEMBER...
NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING
WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS
IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONSOON MOISTURE WILL CONTINUE TO INCREASE MONDAY AND TUESDAY
SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE. THUNDERSTORM
COVERAGE AND THE POTENTIAL OF HEAVY RAIN WILL DECREASE WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 21, 7:15 PM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
715 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      COLORADO CITY           36.99N 112.98W
07/19/2013                   MOHAVE             AZ   TRAINED SPOTTER

            1 FOOT OF WATER FLOWING ACROSS JOHNSON ROAD.

0704 PM     TSTM WND GST     2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013  M52.00 MPH       CLARK              NV   ASOS

0709 PM     TSTM WND GST     2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013  M71.00 MPH       CLARK              NV   ASOS

            NELLIS AIR FORCE BASE MEASURED SUSTAINED WINDS OF 59 MPH
            WITH A PEAK GUST OF 71 MPH FROM A THUNDERSTORM.

0730 PM     HEAVY RAIN       5 NNE LAS VEGAS         36.24N 115.11W
07/19/2013  M0.71 INCH       CLARK              NV   MESONET

            RAIN FELL BETWEEN 730 AND 8 PM. CCRFCD STATION ON CRAIG
            RD NEAR THE LV WASH.

0731 PM     TSTM WND DMG     3 E LAS VEGAS           36.17N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            TREES DOWN AT NEAR THE CORNER OF PECOS AND STEWART. TREES
            ARE ABOUT 13 FT TALL AND 6 INCHES IN DIAMETER

0731 PM     FLASH FLOOD      3 E DOLAN SPRINGS       36.17N 115.10W
07/19/2013                   CLARK              NV   AIRPLANE PILOT

            FLOOD AND DEBIS OVER THE CURB NEAR THE CORNER OF PECOS
            AND STWEART.

0737 PM     TSTM WND DMG     2 SSE DOWNTOWN LAS VEGA 36.14N 115.12W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            TREE DOWN ON ROADWAY NEAR SAHARA AVENUE AND BURNHAM AVE.
            TREE IS BLOCKING THE ROADWAY CAUSING CLOSURE

0737 PM     TSTM WND DMG     LAS VEGAS               36.17N 115.15W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN IN AND
            AROUND DOWNTOWN LAS VEGAS. POWER WAS KNOCKED OUT TO A
            NUMBER OF CASINOS ON FREMONT STREET.

0737 PM     TSTM WND DMG     LAS VEGAS               36.17N 115.15W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            A TOTAL OF 33000 NV ENERGY CUSTOMERS LOST POWER DUE TO
            THE THUNDERSTORM.

0737 PM     TSTM WND DMG     LAS VEGAS               36.17N 115.15W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN NEAR
            DOWNTOWN LAS VEGAS. THERE WERE 100 WEATHER RELATED CALLS
            TO THE CLARK COUNTY FIRE ALARM OFFICE BETWEEN 715 AND 10
            PM. FIRE OFFICIALS ESTIMATE 12 BUILDINGS RECEIVED
            SIGNIFICANT DAMAGE.

0740 PM     TSTM WND DMG     2 S EAST LAS VEGAS      36.06N 115.04W
07/19/2013                   CLARK              NV   PUBLIC

            BEST BUY AT GALLERIA MALL SUSTAINED WIND DAMAGE

0743 PM     TSTM WND DMG     3 E DOWNTOWN LAS VEGAS  36.17N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            GARDEN APARTMENTS ON PECOS ROAD HAD TREES DOWN ON TOP OF
            BUILDINGS AND A BROKEN GAS LINE DUE TO A DOWNED TREE

0754 PM     FLASH FLOOD      5 NNE DOWNTOWN LAS VEGA 36.24N 115.12W
07/19/2013                   CLARK              NV   PUBLIC

            8 INCHES OF WATER FLOWING DOWN THE ROAD

0754 PM     FLASH FLOOD      5 NNW GREEN VALLEY      36.13N 115.12W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            CLARK COUNTY FIRE REPORTS A SWIFT WATER RESCUE NEAR THE
            CORNER OF DESERT INN AND EASTERN. THERE WERE 11 SWIFT
            WATER RESCUES TOTAL BETWEEN 7 AND 10 PM.

0757 PM     HEAVY RAIN       4 SSW DOWNTOWN LAS VEGA 36.12N 115.17W
07/19/2013  U0.00 INCH       CLARK              NV   PUBLIC

            ROOF CAVED IN DUE TO WATER AT GILLIES NIGHCLUB ON THE LAS
            VEGAS STRIP

0800 PM     HEAVY RAIN       4 SSW LAS VEGAS         36.12N 115.17W
07/19/2013  E0.50 INCH       CLARK              NV   BROADCAST MEDIA

            HEAVY RAIN RESULTED IN A CEILING COLLAPSING IN THE MIRAGE
            CASINO. IN ADDITION...A MINOR AMOUNT OF WATER LEAKED INTO
            SOME GUEST ELEVATORS RESULTING IN THEM NOT WORKING FOR A
            PERIOD.

0800 PM     TSTM WND DMG     4 SW LAS VEGAS          36.13N 115.20W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            THREE CARS CRUSHED BY FALLING TREE AT AN APARTMENT
            COMPLEX NEAR DESERT INN AND ARVILLE.

0800 PM     TSTM WND DMG     6 SSW EAST LAS VEGAS    36.03N 115.10W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            25 FT MESQUITE TREE BLOWN OVER ONTO BOAT

0800 PM     TSTM WND DMG     4 SSW LAS VEGAS         36.12N 115.19W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            THUNDERSTORM WINDS CAUSED A COUCH TO BLOW OFF OF THE TOP
            OF THE RIO HOTEL.

0800 PM     TSTM WND DMG     4 SSW LAS VEGAS         36.13N 115.17W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            TRAFFIC LIGHT KNOCKED OUT OF SERVICE AT SPRING MOUNTAIN
            ROAD AND MEL TORME WAY.

0801 PM     TSTM WND DMG     2 ESE LAS VEGAS         36.17N 115.12W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            A LARGE 30 FOOT TREE DOWN NEAR THE INTERSECTION OF
            STEWART AND EASTERN.

0801 PM     FLASH FLOOD      2 SSW LAS VEGAS         36.15N 115.16W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            LOTS OF WATER FLOWING IN THE INTERSECTION OF WYOMING AND
            COMMERCE.

0807 PM     TSTM WND GST     5 ENE SLOAN             35.97N 115.13W
07/19/2013  M61.00 MPH       CLARK              NV   AWOS

            HENDERSON EXECUTIVE AIRPORT MEASURED A 61 MPH WIND GUST
            FROM A THUNDERSTORM.

0818 PM     TSTM WND DMG     6 SSW EAST LAS VEGAS    36.03N 115.10W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS 25 FT MESQUITE TREE BLEW DOWN IN
            BACK YARD ONTO BOAT.

0820 PM     FLASH FLOOD      LAS VEGAS STRIP         36.13N 115.17W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            A NUMBER OF AREAS ALONG LAS VEGAS BOULEVARD HAD AT LEAST
            6 INCHES OR MORE OF FLOWING WATER ON THEM.

0820 PM     FLASH FLOOD      5 SSW DOWNTOWN LAS VEGA 36.10N 115.17W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            1-2 FEET OF WATER IN THE PARKING LOT OF THE TROPICANA
            CASINO

0822 PM     TSTM WND DMG     5 SW EAST LAS VEGAS     36.05N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            20 FT TREE DOWN DUE TO WINDS

0824 PM     FLASH FLOOD      4 ESE DOWNTOWN LAS VEGA 36.15N 115.09W
07/19/2013                   CLARK              NV   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER BLOCKING THE ROAD ON SAHARA JUST
            EAST OF SANDHILL

0824 PM     FLASH FLOOD      5 SSW DOWNTOWN LAS VEGA 36.12N 115.19W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            CLARK COUNTY FIRE DEPARTMENT REPORTS A SWIFT WATER RESCUE
            OCCURING NEAR THE INTERSECTION OF FLAMINGO AND VALLEY
            VIEW

0840 PM     FLASH FLOOD      2 SSW HENDERSON EXECUTI 35.96N 115.14W
07/19/2013                   CLARK              NV   PUBLIC

            1-2 FEET OF WATER ON VOLUNTEER BLVD NEAR ANTHEM PKWY

0850 PM     LIGHTNING        1 SSW ANTHEM            35.95N 115.10W
07/19/2013                   CLARK              NV   NEWSPAPER

            LIGHTNING STRUCK HOME NEAR ANTHEM AND SOMERSWORTH DRIVE
            AND STARTED A FIRE AT THE HOME.

0900 PM     HEAVY RAIN       4 SSW DOWNTOWN LAS VEGA 36.12N 115.18W
07/19/2013  U0.00 INCH       CLARK              NV   PUBLIC

            CAESARS CASINO FLOODED WITH A FEW INCHES OF WATER DUE TO
            PARTIAL ROOF DAMAGE

0900 PM     TSTM WND DMG     PRIMM                   35.62N 115.39W
07/19/2013                   CLARK              NV   NEWSPAPER

            POWER WAS KNOCKED OUT IN PRIMM TO BUFFALO BILLS CASINO AS
            WELL AS THE OUTLET MALL. THE EVENT TIME IS AN ESTIMATE.

&&
THIS IS AN UPDATED LIST OF STORM REPORTS FROM FRIDAY SENT TO ADD LATE
REPORTS.

STACHELSKI
Local storm report, Jul 21, 8:30 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 WSW BISHOP            37.36N 118.43W
07/21/2013                   INYO               CA   TRAINED SPOTTER

            LARGE TREE DOWN ON EAST LINE ROAD...1/2 MILE EAST OF
            BISHOP. TREE DIAMETER WAS 2.5 FEET. TREE WAS LOCATED NEAR
            A DRAINAGE DITCH AND LIKELY HAD WEAKENED ROOTS. ESTIMATED
            WIND GUSTS WERE BETWEEN 40 AND 45 MPH.

&&

LJENSEN
Local storm report, Jul 21, 9:12 PM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     BISHOP AIRPORT          37.37N 118.36W
07/21/2013                   INYO               CA   PUBLIC

            PUBLIC REPORTS THAT A TREE WAS BLOWN DOWN ONTO A MOBILE
            HOME LOCATED ON WARREN STREET IN BISHOP. NO INJURIES.
            AMOUNT OF DAMAGE IS UNKNOWN.

&&

LJENSEN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:39 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 21, 11:46 PM MSTAreal Flood AdvisoryVEFMohave59 min
Jul 22, 12:30 AM MSTFlash Flood WarningVEFMohave90 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.